Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 12, 2025, 8:43 AM CDT for Jefferson County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2025, 8:43 AM CDT (13:43 UTC)
- Expired
- Jun 12, 2025, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 97 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:18 AM CDT | FLASH FLOOD | 4 Wsw Beaumont, TX | Water level gage reports water over the road. |
| Jun 12, 11:19 AM CDT | FLASH FLOOD | 5 N Fannett, TX | Water level gage indicates water out of the banks. |
| Jun 12, 11:54 AM CDT | FLASH FLOOD | 1 Se Beaumont, TX | KBMT reports flooding along several roads in Beaumont including U.S. Hwy 69 feeder road in front of Classic Chevrolet, Intersection of College St & MLK Pkwy, Wall & MLK Park St underpass in downtown Beaumont, Orleans Underpass, I-10 feeder road in front of Bab |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
558
WGUS54 KLCH 121343
FFWLCH
TXC245-121800-
/O.NEW.KLCH.FF.W.0046.250612T1343Z-250612T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
843 AM CDT Thu Jun 12 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Jefferson County in southeastern Texas...
* Until 100 PM CDT.
* At 843 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaumont, Nome, Bevil Oaks, China and Fannett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2989 9435 2989 9444 3011 9444 3010 9440
3010 9439 3012 9430 3017 9425 3017 9424
3018 9422 3018 9418 3016 9412 3015 9411
3014 9411 3012 9408 3008 9409 3008 9406
3004 9405 2995 9414
FLASH FLOOD...RADAR INDICATED
$$
JonesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:25 AM CDT, 2 hours 18 minutes earlier. Its key messages:
- A Marginal risk of severe storms outlined across the forecast area today
- Slight to moderate risk of excessive rain outlined across southeast Texas today
- High rain chances will persist into this weekend.
Area forecast discussion, Jun 12, 6:25 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 625 AM CDT Thu Jun 12 2025 ...New AVIATION... .KEY MESSAGES... - A Marginal risk of severe storms outlined across the forecast area today - Slight to moderate risk of excessive rain outlined across southeast Texas today - High rain chances will persist into this weekend. && .SHORT TERM... (Today through Saturday night) Issued at 320 AM CDT Thu Jun 12 2025 Showers and storms are once again building over central Texas this morning under a diffluent flow caused by an upper low. The upper disturbance is anticipated to gradually lift northeast today with the best lift over central and eastern TX lifting northeast in tandem. The convection near and west of the Houston Metro is anticipated to gradually shift east this morning and enter deep SE TX between sunrise and mid morning and then into LA around mid day, much like yesterday. Again today, the airmass remains very moist with PWATs around or above of 2" which is at or above the 90th percentile for the date. Very efficient rainfall producing storms may result. Over the past few days, higher rainfall totals have been fairly spotty. Forecast totals today in SE TX are between 1 and 2 inches, however if storms train, totals will increase quickly. Opted to hold off on the flood watch for SE TX being that antecendent conditions are marginal and the higher forecast totals are just east of our region. With that said, conditions will be monitored and a watch could be issued later if guidance increases much on rainfall totals. The upper low will slowly move northeast tonight and into Friday, however the weakness aloft will remain in place. Convection across the area will wax and wane tonight and into Friday. WPC has kept a marginal risk of excessive rain over the entire area through Friday as this occurs. By Saturday the upper low will be over the OH Valley, however a weakness aloft will remain in place, yet diminished. Diurnal heating is expected to be the main cause of convection. && .LONG TERM... (Sunday through Thursday) Issued at 320 AM CDT Thu Jun 12 2025 During the end of the weekend and into early next week convection is anticipated to be mainly diurnal driven and more typical of summer afternoon storms. The region will remain between 2 upper ridges, one centered over the Atlantic and the other over NW Mexico. Enough of a weakness aloft will remain in place for at least scattered storms. While the forecast doesn't explicitly indicate convection continuing to decrease into mid week, the upper ridge over Mexico may build into the area by mid week suppressing convection. This will serve to increase temperatures back above climo norms for the date as cloud cover and cooling storms decrease in coverage. && .AVIATION... (12Z TAFS) Issued at 622 AM CDT Thu Jun 12 2025 Periods of lower vis and ceilings can be expected through much of the day. Patchy IFR ceilings will occur this morning, but gradually improve to patchy MVFR. Rain will create lower vis. SE winds will veer south and become gusty at times today. Winds may be erratic near storms. && .MARINE... Issued at 320 AM CDT Thu Jun 12 2025 Light to occasionally modest onshore flow and low seas will persist through this week. Elevated thunderstorm chances will linger through the week and the upcoming weekend which may cause locally higher winds and seas. && .PRELIMINARY POINT TEMPS/POPS... AEX 87 71 89 73 / 80 50 80 20 LCH 88 75 88 78 / 70 50 70 20 LFT 88 75 88 76 / 70 30 80 20 BPT 86 75 87 77 / 90 40 70 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...05 LONG TERM....05 AVIATION...05
In the hours before
Special weather statement, Jun 12, 7:41 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
741 AM CDT Thu Jun 12 2025
TXZ515-615-121315-
Lower Jefferson TX-Upper Jefferson TX-
741 AM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON COUNTY
THROUGH 815 AM CDT...
At 740 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fannett, or 7 miles southwest of Beaumont, moving northeast at 10
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Bevil Oaks, and Fannett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 9427 3017 9423 3011 9408 3010 9409
3008 9409 3008 9405 3007 9405 2989 9420
2994 9434
TIME...MOT...LOC 1240Z 207DEG 9KT 3001 9423
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, Jun 12, 8:17 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
817 AM CDT Thu Jun 12 2025
TXZ201-261-515-516-615-121345-
Hardin TX-Northern Orange TX-Lower Jefferson TX-Southern Jasper TX-
Upper Jefferson TX-
817 AM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JEFFERSON...
SOUTHEASTERN HARDIN...NORTHWESTERN ORANGE AND SOUTHERN JASPER
COUNTIES THROUGH 845 AM CDT...
At 817 AM CDT, trained weather spotters reported a strong
thunderstorm over Beaumont, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Rose City, Pine Forest,
Lakeview, and Weiss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3033 9418 3024 9395 3011 9404 3010 9407
3009 9409 3008 9409 3008 9407 2999 9413
3002 9427
TIME...MOT...LOC 1317Z 202DEG 15KT 3010 9416
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jun 12, 8:19 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
819 AM CDT Thu Jun 12 2025
LAZ141-TXZ262-516-121345-
Northern Calcasieu LA-Northern Orange TX-Southern Newton TX-
819 AM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CALCASIEU PARISH...
SOUTHWESTERN NEWTON AND NORTHEASTERN ORANGE COUNTIES THROUGH 845 AM
CDT...
At 819 AM CDT, Doppler radar was tracking a strong thunderstorm near
Forest Heights, or near Orange, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Orange, Starks, Deweyville, Hartburg, and Forest Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3012 9373 3014 9386 3042 9383 3034 9359
TIME...MOT...LOC 1319Z 189DEG 16KT 3018 9379
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:41 AM CDT | Special Weather Statement | LCH | Jefferson | 34 min |
| Jun 12, 8:17 AM CDT | Special Weather Statement | LCH | Orange | 28 min |
| Jun 12, 8:19 AM CDT | Special Weather Statement | LCH | Orange | 26 min |
| Jun 12, 9:09 AM CDT | Special Weather Statement | LCH | Hardin, Jefferson | 36 min |
| Jun 12, 9:42 AM CDT | Special Weather Statement | LCH | Hardin, Jefferson | 33 min |
| Jun 12, 10:10 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 35 min |
| Jun 12, 10:44 AM CDT | Special Weather Statement | LCH | Orange | 31 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.